Open Access
Translator Disclaimer
October 2002 On local likelihood density estimation
B. U. Park, W. C. Kim, M. C. Jones
Ann. Statist. 30(5): 1480-1495 (October 2002). DOI: 10.1214/aos/1035844984


This paper considers a class of local likelihood methods introduced by Eguchi and Copas. Unified asymptotic results are presented in the usual smoothing context of the bandwidth, h, tending to zero as the sample size tends to infinity. We present our results pointwise in the univariate case, but then go on to extend them to global properties and to indicate how to cope with the multivariate case. Specific members of the class due to Copas, and Hjort and Jones are seen to be members of a subset of the whole class with the same, and best, small h behavior. Further comparisons between members of the class are alluded to based on the complementary large h asymptotic results of Eguchi and Copas.


Download Citation

B. U. Park. W. C. Kim. M. C. Jones. "On local likelihood density estimation." Ann. Statist. 30 (5) 1480 - 1495, October 2002.


Published: October 2002
First available in Project Euclid: 28 October 2002

zbMATH: 1015.62032
MathSciNet: MR1936327
Digital Object Identifier: 10.1214/aos/1035844984

Primary: 62G07
Secondary: 62G20

Keywords: kernel smoothing , locally parametric density estimation , semiparametric inference , small bandwidth asymptotics

Rights: Copyright © 2002 Institute of Mathematical Statistics


Vol.30 • No. 5 • October 2002
Back to Top